Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

A natural boundary for the dynamical zeta function for commuting group automorphisms


Author: Richard Miles
Journal: Proc. Amer. Math. Soc. 143 (2015), 2927-2933
MSC (2010): Primary 37A45, 37B05, 37C25, 37C30, 37C85, 22D40
DOI: https://doi.org/10.1090/S0002-9939-2015-12515-4
Published electronically: February 25, 2015
MathSciNet review: 3336617
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For an action $ \alpha $ of  $ \mathbb{Z}^d$ by homeomorphisms of a compact metric space, D. Lind introduced a dynamical zeta function and conjectured that this function has a natural boundary when $ d\geqslant 2$. In this note, under the assumption that $ \alpha $ is a mixing action by continuous automorphisms of a compact connected abelian group of finite topological dimension, it is shown that the upper growth rate of periodic points is zero and that the unit circle is a natural boundary for the dynamical zeta function.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin and B. Mazur, On periodic points, Ann. of Math. (2) 81 (1965), 82-99. MR 0176482 (31 #754)
  • [2] J. Bell, R. Miles, and T. Ward.
    Towards a Polyá-Carlson dichotomy for algebraic dynamical zeta functions.
    Indagationes Mathematicae, to appear.
  • [3] Fritz Carlson, Über ganzwertige Funktionen, Math. Z. 11 (1921), no. 1-2, 1-23 (German). MR 1544479, https://doi.org/10.1007/BF01203188
  • [4] Pietro Corvaja, Zéev Rudnick, and Umberto Zannier, A lower bound for periods of matrices, Comm. Math. Phys. 252 (2004), no. 1-3, 535-541. MR 2104888 (2005g:11035), https://doi.org/10.1007/s00220-004-1184-6
  • [5] Pietro Corvaja and Umberto Zannier, A lower bound for the height of a rational function at $ S$-unit points, Monatsh. Math. 144 (2005), no. 3, 203-224. MR 2130274 (2005k:11140), https://doi.org/10.1007/s00605-004-0273-0
  • [6] Manfred Einsiedler and Douglas Lind, Algebraic $ \mathbb{Z}^d$-actions on entropy rank one, Trans. Amer. Math. Soc. 356 (2004), no. 5, 1799-1831 (electronic). MR 2031042 (2005a:37009), https://doi.org/10.1090/S0002-9947-04-03554-8
  • [7] G. Everest, V. Stangoe, and T. Ward, Orbit counting with an isometric direction, Algebraic and topological dynamics, Contemp. Math., vol. 385, Amer. Math. Soc., Providence, RI, 2005, pp. 293-302. MR 2180241 (2006k:37046), https://doi.org/10.1090/conm/385/07202
  • [8] Douglas Lind, Klaus Schmidt, and Tom Ward, Mahler measure and entropy for commuting automorphisms of compact groups, Invent. Math. 101 (1990), no. 3, 593-629. MR 1062797 (92j:22013), https://doi.org/10.1007/BF01231517
  • [9] D. A. Lind, A zeta function for $ {\bf Z}^d$-actions, Ergodic theory of $ {\bf Z}^d$ actions (Warwick, 1993-1994) London Math. Soc. Lecture Note Ser., vol. 228, Cambridge Univ. Press, Cambridge, 1996, pp. 433-450. MR 1411232 (97e:58185), https://doi.org/10.1017/CBO9780511662812.019
  • [10] Anthony Manning, Axiom $ {\rm A}$ diffeomorphisms have rational zeta functions, Bull. London Math. Soc. 3 (1971), 215-220. MR 0288786 (44 #5982)
  • [11] Richard Miles, Zeta functions for elements of entropy rank-one actions, Ergodic Theory Dynam. Systems 27 (2007), no. 2, 567-582. MR 2308145 (2008h:37008), https://doi.org/10.1017/S0143385706000794
  • [12] Richard Miles, Synchronization points and associated dynamical invariants, Trans. Amer. Math. Soc. 365 (2013), no. 10, 5503-5524. MR 3074380, https://doi.org/10.1090/S0002-9947-2013-05829-1
  • [13] Richard Miles and Thomas Ward, Periodic point data detects subdynamics in entropy rank one, Ergodic Theory Dynam. Systems 26 (2006), no. 6, 1913-1930. MR 2279271 (2010h:37016), https://doi.org/10.1017/S014338570600054X
  • [14] G. Pólya, Über gewisse notwendige Determinantenkriterien für die Fortsetzbarkeit einer Potenzreihe, Math. Ann. 99 (1928), no. 1, 687-706 (German). MR 1512473, https://doi.org/10.1007/BF01459120
  • [15] Klaus Schmidt, Dynamical systems of algebraic origin, Modern Birkhäuser Classics, Birkhäuser/Springer Basel AG, Basel, 1995. [2011 reprint of the 1995 original] [MR1345152]. MR 3024809
  • [16] Sanford L. Segal, Nine introductions in complex analysis, Revised edition, North-Holland Mathematics Studies, vol. 208, Elsevier Science B.V., Amsterdam, 2008. MR 2376066 (2008m:30002)
  • [17] T. B. Ward, Periodic points for expansive actions of $ {\bf Z}^d$ on compact abelian groups, Bull. London Math. Soc. 24 (1992), no. 4, 317-324. MR 1165372 (93h:22010), https://doi.org/10.1112/blms/24.4.317

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37A45, 37B05, 37C25, 37C30, 37C85, 22D40

Retrieve articles in all journals with MSC (2010): 37A45, 37B05, 37C25, 37C30, 37C85, 22D40


Additional Information

Richard Miles
Affiliation: School of Mathematics, University of East Anglia, Norwich, NR4 7TJ, United Kingdom
Email: r.miles@uea.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-2015-12515-4
Received by editor(s): September 19, 2013
Received by editor(s) in revised form: January 9, 2014
Published electronically: February 25, 2015
Communicated by: Nimish Shah
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society